Letters

Angiotensin converting enzyme inhibitors and asthma

BMJ 1994; 308 doi: https://doi.org/10.1136/bmj.308.6928.593a (Published 26 February 1994) Cite this as: BMJ 1994;308:593
  1. W H W Inman,
  2. L Wilton,
  3. G Pearce,
  4. R D Mann
  1. Drug Safety Research Unit, Southampton SO3 8BA.

    EDITOR, - Helen Lunde and colleagues have reported a potential hazard of angiotensin converting enzyme inhibitors.1 They concluded, from 36 spontaneous reports of asthma, bronchospasm, or dyspnoea received by the Swedish Adverse Drug Reactions Committee and 834 received by the World Health Organisation's monitoring centre, that symptoms of airway obstruction might be a rare but potentially serious reaction to this group of drugs. They calculated that there might have been one report in Sweden for every 6200 new prescriptions but accepted that such an estimate, based on anecdotal reports, is speculative.

    We have compared data from prescription event monitoring studies of 29 170 patients treated with enalapril, lisinopril, or …

    View Full Text

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe